Beitr\ EMIS ELibM Electronic Journals Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 45, No. 2, pp. 481-500 (2004)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Ball versus distance convexity of metric spaces

Thomas Foertsch

Institute for Mathematics, University of Zurich, Winterthurerstrasse 190, 8057 Zurich, Switzerland, e-mail:

Abstract: We consider two different notions of convexity of metric spaces, namely (strict/uniform) ball convexity and (strict/uniform) distance convexity. Our main theorem states that (strict/uniform) distance convexity is preserved under a fairly general product construction, whereas we provide an example which shows that the same does not hold for (strict/uniform) ball convexity, not even when considering the Euclidean product.

Classification (MSC2000): 53C70; 51F99

Full text of the article:

Electronic version published on: 9 Sep 2004. This page was last modified: 4 May 2006.

© 2004 Heldermann Verlag
© 2004--2006 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition